Alert archive / Iowa / Frost Advisories in 2018
Frost Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 12, 2018, 2:42 PM CDT for 13 counties in Iowa; 4 counties in Illinois. It took effect at Oct 13, 2018, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 2:42 PM CDT (19:42 UTC)
- In effect from
- Oct 13, 2018, 1:00 AM CDT
- Expired
- Oct 13, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Henry County, IL, Putnam County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 40 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS73 KDVN 121942 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 242 PM CDT Fri Oct 12 2018 ...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .Clearing skies, along with light winds and cold air will lead to widespread frost and overnight temperatures falling to near or below freezing across northwest Illinois into eastern Iowa. ILZ001-002-007-009-130345- /O.NEW.KDVN.FZ.W.0002.181013T0600Z-181013T1400Z/ Jo Daviess-Stephenson-Carroll-Whiteside- Including the cities of Galena, Freeport, Mount Carroll, and Sterling 242 PM CDT Fri Oct 12 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... The National Weather Service in Quad Cities has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Saturday. * Temperatures...In the lower 30s. * Timing...Midnight until 9 am Saturday. * Impacts...Sensitive outdoor plants and vegetation will be killed if left uncovered or not brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover sensitive plants or bring indoors for protection. && $$ IAZ040>042-051>054-063>068-ILZ015>018-130345- /O.NEW.KDVN.FR.Y.0003.181013T0600Z-181013T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Moline, Rock Island, Geneseo, Princeton, and Hennepin 242 PM CDT Fri Oct 12 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... The National Weather Service in Quad Cities has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Saturday. * Temperatures...In the mid 30s. * Timing...Midnight until 9 am Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. && $$ 11
5 follow-up statements
750 WWUS73 KDVN 130228 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 928 PM CDT Fri Oct 12 2018 ...Cold with Areas of Frost or a Freeze Tonight... Light winds and a period of clear skies may lead to areas of frost or even a freeze for parts of eastern Iowa and northwestern Illinois. The most likely area for lows at or below freezing are roughly along and north of a line from Princeton, Illinois to Independence, Iowa. To the south of this line, lows will average in the low to mid 30s and the frost will not be as widespread. Locations that maintain cloud cover through the night will have steady temperatures in the upper 30s, resulting in little if any frost. ILZ001-002-007-009-131100- /O.CON.KDVN.FZ.W.0002.181013T0600Z-181013T1400Z/ Jo Daviess-Stephenson-Carroll-Whiteside- Including the cities of Galena, Freeport, Mount Carroll, and Sterling 928 PM CDT Fri Oct 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * Temperatures...Upper 20s to Lower 30s. * Timing...12 AM to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation will be killed if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover sensitive plants or bring indoors for protection. && $$ IAZ040>042-051>054-063>068-ILZ015>018-131100- /O.CON.KDVN.FR.Y.0003.181013T0600Z-181013T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Moline, Rock Island, Geneseo, Princeton, and Hennepin 928 PM CDT Fri Oct 12 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * Temperatures...Lower to Upper 30s. * Timing...12 AM to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. && $$ Uttech
905 WWUS73 KDVN 130836 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 336 AM CDT Sat Oct 13 2018 ...Cold with Areas of Frost or a Freeze This Morning... Light winds and a period of clear skies may lead to areas of frost or even a freeze for parts of eastern Iowa and northwestern Illinois. The most likely area for lows at or below freezing are roughly along and north of a line from Princeton, Illinois to Independence, Iowa. To the south of this line, lows will average in the low to mid 30s and the frost will not be as widespread. Locations that maintain cloud cover through the night will have steady temperatures in the upper 30s, resulting in little if any frost. ILZ001-002-007-009-131400- /O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/ Jo Daviess-Stephenson-Carroll-Whiteside- Including the cities of Galena, Freeport, Mount Carroll, and Sterling 336 AM CDT Sat Oct 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the lower 30s to upper 20s. * Timing...now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation will be killed if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover sensitive plants or bring indoors for protection. && $$ IAZ040>042-051>054-063>068-ILZ015>018-131400- /O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Rock Island-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Moline, Rock Island, Geneseo, Princeton, and Hennepin 336 AM CDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the mid 30s. * Timing...Now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. && $$
697 WWUS73 KDVN 131152 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 652 AM CDT Sat Oct 13 2018 ...Cold with Areas of Frost or a Freeze This Morning... Light winds and a period of clear skies may lead to areas of frost or even a freeze for parts of eastern Iowa and northwestern Illinois. The most likely area for lows at or below freezing are roughly along and north of a line from Princeton, Illinois to Independence, Iowa. To the south of this line, lows will average in the low to mid 30s and the frost will not be as widespread. Locations that maintain cloud cover through the night will have steady temperatures in the upper 30s, resulting in little if any frost. ILZ001-002-007-009-131400- /O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/ Jo Daviess-Stephenson-Carroll-Whiteside- Including the cities of Galena, Freeport, Mount Carroll, and Sterling 652 AM CDT Sat Oct 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the mid 30s. * Timing...now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation will be killed if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover sensitive plants or bring indoors for protection. && $$ IAZ068-ILZ015-131400- /O.NEW.KDVN.FG.Y.0017.181013T1152Z-181013T1400Z/ /O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Scott-Rock Island- Including the cities of Davenport, Bettendorf, Moline, and Rock Island 652 AM CDT Sat Oct 13 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Quad Cities has issued a Dense Fog Advisory, which is in effect until 9 AM CDT this morning. * Temperatures...In the upper 30s. * Visibilities...half a mile to less than a quarter mile. * Timing...Now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ IAZ040>042-051>054-063>067-ILZ016>018-131400- /O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Henry IL-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Geneseo, Princeton, and Hennepin 652 AM CDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...Around 40. * Timing...Now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. && $$
006 WWUS73 KDVN 131220 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 720 AM CDT Sat Oct 13 2018 ...Cold with Areas of Frost or a Freeze This Morning... Light winds and a period of clear skies may lead to areas of frost or even a freeze for parts of eastern Iowa and northwestern Illinois. The most likely area for lows at or below freezing are roughly along and north of a line from Princeton, Illinois to Independence, Iowa. To the south of this line, lows will average in the low to mid 30s and the frost will not be as widespread. Locations that maintain cloud cover through the night will have steady temperatures in the upper 30s, resulting in little if any frost. ILZ009-131400- /O.EXA.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/ /O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/ Whiteside- Including the city of Sterling 720 AM CDT Sat Oct 13 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Quad Cities has issued a Dense Fog Advisory, which is in effect until 9 AM CDT this morning. * Temperatures...In the upper 30s. * Visibilities...Half a mile to less than a quarter mile. * Timing...Now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ ILZ001-002-007-131400- /O.CON.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/ Jo Daviess-Stephenson-Carroll- Including the cities of Galena, Freeport, and Mount Carroll 720 AM CDT Sat Oct 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the mid 30s. * Timing...now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation will be killed if left outside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Cover sensitive plants or bring indoors for protection. && $$ IAZ066-ILZ016-131400- /O.EXA.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/ /O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Clinton-Henry IL- Including the cities of Clinton and Geneseo 720 AM CDT Sat Oct 13 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Quad Cities has issued a Dense Fog Advisory, which is in effect until 9 AM CDT this morning. * Temperatures...In the upper 30s. * Visibilities...Half a mile to less than a quarter mile. * Timing...Now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ IAZ068-ILZ015-131400- /O.CON.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/ /O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Scott-Rock Island- Including the cities of Davenport, Bettendorf, Moline, and Rock Island 720 AM CDT Sat Oct 13 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...In the upper 30s. * Visibilities...Half a mile to less than a quarter mile. * Timing...Now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ IAZ040>042-051>054-063>065-067-ILZ017-018-131400- /O.CON.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Muscatine-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Muscatine, Princeton, and Hennepin 720 AM CDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...Around 40. * Timing...Now to 9 AM Saturday. * Impacts...Sensitive outdoor plants and vegetation may be damaged or killed if not covered or brought indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover or move sensitive plants indoors. && $$
068 WWUS73 KDVN 131355 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 855 AM CDT Sat Oct 13 2018 ILZ009-131500- /O.EXP.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/ /O.EXP.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/ Whiteside- Including the city of Sterling 855 AM CDT Sat Oct 13 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing across the region. Therefore, the Freeze Warning will be allowed to expire. Fog will continue to lift and improve visibilities this morning. However, isolated pockets of dense fog will remain possible through 10 AM. $$ ILZ001-002-007-131500- /O.EXP.KDVN.FZ.W.0002.000000T0000Z-181013T1400Z/ Jo Daviess-Stephenson-Carroll- Including the cities of Galena, Freeport, and Mount Carroll 855 AM CDT Sat Oct 13 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing across the region. Therefore, the Freeze Warning will be allowed to expire. $$ IAZ066-068-ILZ015-016-131500- /O.EXP.KDVN.FG.Y.0017.000000T0000Z-181013T1400Z/ /O.EXP.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Clinton-Scott-Rock Island-Henry IL- Including the cities of Clinton, Davenport, Bettendorf, Moline, Rock Island, and Geneseo 855 AM CDT Sat Oct 13 2018 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing across the region. Therefore, the Frost Advisory will be allowed to expire. Fog will continue to lift and improve visibilities this morning. However, isolated pockets of dense fog will remain possible through 10 AM. $$ IAZ040>042-051>054-063>065-067-ILZ017-018-131500- /O.EXP.KDVN.FR.Y.0003.000000T0000Z-181013T1400Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Muscatine-Bureau-Putnam- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Muscatine, Princeton, and Hennepin 855 AM CDT Sat Oct 13 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing across the region. Therefore, the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 12, 2:41 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 12, 2:41 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
241 PM CDT Fri Oct 12 2018
...HYDROLOGY UPDATE...
.UPDATE...
Issued at 1121 AM CDT Fri Oct 12 2018
Lift well out ahead of shortwave moving into western IA was
generating widespread light snow/flurries and rain over the
forecast area. Temperatures as of 11 am were still only in mid to
upper 30s, but temperatures cold enough aloft to allow snow to
reach the surface, especially across the southeast half of the
forecast area over the past hour. Soil temps are warm and snowfall
rates too light to result in any accumulation, but being the
first flakes of the season and falling in the daylight hours,
there is a heightened awareness.
Have updated the forecast to add mention of snow through the noon
hour, when the combination of rising temperatures and stronger
lift exiting eastward should result in just cold light rain or
sprinkles.
&&
.SYNOPSIS...
Issued at 259 AM CDT Fri Oct 12 2018
Early this morning, high pressure was found centered over western
MN. Temperatures under the high pressure ranged from the low 30s
to the mid 20s. The area especially north of highway 30 was seeing
its first substantial freeze of the season. Elsewhere, an upper
level wave moving across Nebraska. Rain was falling across that
area. This wave and high pressure will be the main weather
producers in the short term.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 259 AM CDT Fri Oct 12 2018
Main question in the short term is whether or not we will see a
rain snow mix this morning across the area. Hires guidance shows
that the column is set up for ice nucleation and the production
of snow. This will be best across the Northwest CWA. As
temperatures begin to warm in the low levels, the chance for
flurries should end. The other part of the equation is do we see
precip coinciding with the air conducive to snow. It appears that
there may be an hour or two at the onset of precip where snow may
mix in. No accumulation is expected as the ground will be too
warm.
The rest of the day will be cloudy. Frost will once again be
likely tonight across the area. Will hold off on an advisory as we
will need to see what areas have had a hard freeze.
.LONG TERM...(Saturday through Thursday)
ISSUED AT 259 AM CDT Fri Oct 12 2018
A cold stretch of weather will continue through the middle of the
week ahead. Much of this period will be dry, there is generally good
agreement that a combination of jet dynamics and mid level waa
will create a stratiform light rain event for Sunday afternoon and
Sunday evening. The rain amounts will likely be very light,
generally a tenth of an inch or less with that rain, but due to
the stratiform nature, I have gone with rather high pops. In the
end, this could be 100% coverage light rain event if it can be
confined to one period of forcing.
The Sunday night through Tuesday should see an impressive cold air
mass over the region, with highs in the mid 40s to lower 50s, and
lows in the upper 20s to lower 30s. While tonight certainly seems to
have verified frost in most locations, these two nights appear very
likely to end the growing season a skies are more predictably clear.
The broad upper trof is forecast to move east and flatten out for
Wednesday through late week, resulting in a sustained warming trend
and dry weather.
ERVIN
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1241 PM CDT Fri Oct 12 2018
An upper level system will affect the area this afternoon with
widespread low clouds and periods of light rain or drizzle. The
greatest impact will be at BRL and MLI, where MVFR and periods of
IFR conditions are expected through mid afternoon. Conditions are
expected to improve to VFR tonight and remain at least VFR through
Saturday as lingering clouds remain above 3000 ft agl.
&&
.HYDROLOGY...
Issued at 240 PM CDT Fri Oct 12 2018
Minor to major flooding continues along the following rivers:
Mississippi, Maquoketa, Wapsipinicon, Cedar, Iowa, English, Skunk,
Pecatonica and Rock. See the latest flood statements for details.
For many rivers the flooding will persist for at least the next 1
to 2 weeks. Temperatures will be normal to below normal for the
next 10 to 14 days, along with no significant precipitation.
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT NEXT
WEDNESDAY FOR NORTHWESTERN JOHNSON COUNTY...
At 11 AM CDT Friday, the lake level at Coralville Reservoir was at
709.6 feet and rising.
Flooding of several roads and low lying areas surrounding the lake
and in areas upstream begins at a lake level of 707 ft.
The lake is forecast to continue to rise for the next week, reaching
its peak height around October 20th, then will begin falling.
Flooding will persist beyond next Wednesday, likely through the 4th
week of October when the lake level falls back below 707 ft.
Any additional rainfall or changes in dam operations may change this
forecast.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Frost Advisory from 1 AM to 9 AM CDT Saturday for Benton-
Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
Johnson-Jones-Linn-Muscatine-Scott.
IL...Frost Advisory from 1 AM to 9 AM CDT Saturday for Bureau-Henry
IL-Putnam-Rock Island.
Freeze Warning from 1 AM to 9 AM CDT Saturday for Carroll-Jo
Daviess-Stephenson-Whiteside.
MO...NONE.
&&
UPDATE...Sheets
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Ervin
AVIATION...Sheets
HYDROLOGY...HaaseHazardous weather outlook, Oct 12, 3:15 AM CDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 315 AM CDT Fri Oct 12 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 315 AM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Temperatures will continue to hover in the lower 30s early this morning, with areas of frost likely over the region. Frost and freezing temperatures are again possible tonight. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Additional nights of frost and freezing temperatures are expected from Sunday night through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 2:42 PM CDT | Freeze Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 18 hr |
Nearby
Frost Advisories in Iowa, 2018Frost Advisories in Illinois, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.